zbMATH — the first resource for mathematics

Linear independence result for \(p\)-adic \(L\)-values. (English) Zbl 1464.11071
Let \(\mathbb C_p\) be the completion of a fix algebraic closure of the field of \(p\)-adic numbers \(\mathbb Q_P\). Let \(\overline{\mathbb Q}_p\) be the algebraic closure of \(\mathbb Q\) in \(\mathbb C_p\). Let \(\mathbb K\subseteq\overline{\mathbb Q}_p\) be a number field. For a Dirichlet character \(\chi\), let us write \(\mathbb Q(\chi)\subseteq\overline{\mathbb Q}\) for the smallest subfield of \(\overline{\mathbb Q}\) containing all values \(\chi\). Then the author proves that for every \(\varepsilon >0\) and a sufficiently large positive integer \(s\) we have for a \(p\)-adic \(L\)-function \[\dim_{\mathbb K}(\mathbb K+\sum_{i=2}^s L_p(i,\chi \omega^{1-i})\mathbb K)\geq \frac{(1-\varepsilon)\log s}{2[\mathbb K:\mathbb Q](1+\log 2)},\] where \(\omega\) is the Teichmüller character. The proof makes use of special integrals.
11J72 Irrationality; linear independence over a field
11F85 \(p\)-adic theory, local fields
11M06 \(\zeta (s)\) and \(L(s, \chi)\)
Full Text: DOI Euclid
[1] R. Apéry, Irrationalité de \(\zeta (2)\) et \(\zeta (3)\), Astérisque 61 (1979), 11-13. · Zbl 0401.10049
[2] K. Ball and T. Rivoal, Irrationalité d’une infinité de valeurs de la fonction zêta aux entiers impairs, Invent. Math. 146 (2001), no. 1, 193-207. · Zbl 1058.11051
[3] P. Bel, Fonctions \(L p\)-adiques et irrationalité, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 9 (2010), no. 1, 189-227. · Zbl 1203.11051
[4] F. Beukers, Irrationality of some \(p\)-adic \(L\)-values, Acta Math. Sin. (Engl. Ser.) 24 (2008), no. 4, 663-686. · Zbl 1169.11029
[5] P.-J. Cahen and J.-L. Chabert, Integer-Valued Polynomials, Math. Surveys Monogr. 48, Amer. Math. Soc., Providence, 1997.
[6] F. Calegari, Irrationality of certain \(p\)-adic periods for small \(p\), Int. Math. Res. Not. IMRN 2005, no. 20, 1235-1249. · Zbl 1070.11027
[7] A. Chantanasiri, Généralisation des critères pour l’indépendance linéaire de Nesterenko, Amoroso, Colmez, Fischler et Zudilin, Ann. Math. Blaise Pascal 19 (2012), no. 1, 75-105. · Zbl 1252.11056
[8] H. Cohen, Number Theory, Vol. II: Analytic and Modern Tools, Grad. Texts in Math. 240, Springer, New York, 2007.
[9] P. Colmez, “Arithmétique de la fonction zêta” in La fonction zêta, Éditions de l’École Polytechnique, Palaiseau, 2003, 37-164.
[10] E. de Shalit, Mahler bases and elementary \(p\)-adic analysis, J. Théor. Nombres Bordeaux 28 (2016), no. 3, 597-620. · Zbl 1409.11113
[11] S. Fischler, Irrationality of values of L-functions of Dirichlet characters, J. Lond. Math. Soc. (2) 101 (2020), no. 2, 857-876. · Zbl 1448.11137
[12] S. Fischler, J. Sprang, and W. Zudilin, Many odd zeta values are irrational, Compos. Math. 155 (2019), no. 5, 938-952. · Zbl 1430.11097
[13] M. Hirose, M. Kawashima, and N. Sato, A lower bound of the dimension of the vector space spanned by the special values of certain functions, Tokyo J. Math. 40 (2017), no. 2, 439-479. · Zbl 1430.11121
[14] E. E. Kummer, Über die Ergänzungssätze zu den allgemeinen Reciprocitätsgesetzen, J. Reine Angew. Math. 44 (1852), 93-146.
[15] E. Lucas, Sur les congruences des nombres eulériens et les coefficients différentiels des functions trigonométriques suivant un module premier, Bull. Soc. Math. France 6 (1878), 49-54. · JFM 10.0139.04
[16] M. H. Nash, Special values of Hurwitz zeta functions and Dirichlet \(L\)-functions, Ph.D. dissertation, University of Georgia, Athens, 2004.
[17] Y. V. Nesterenko, On a criterion of linear independence of \(p\)-adic numbers, Manuscripta Math. 139 (2012), no. 3-4, 405-414. · Zbl 1270.11070
[18] M. Nishimoto, On the linear independence of the special values of a Dirichlet series with periodic coefficients, preprint, arXiv:1102.3247v1 [math.NT].
[19] T. Rivoal, La fonction zêta de Riemann prend une infinité de valeurs irrationnelles aux entiers impairs, C. R. Math. Acad. Sci. Paris 331 (2000), no. 4, 267-270. · Zbl 0973.11072
[20] W. H. Schikhof, Ultrametric Calculus: An Introduction to \(p\)-adic Analysis, reprint of the 1984 original, Cambridge Stud. Adv. Math. 4, Cambridge Univ. Press, Cambridge, 2006.
[21] A. Volkenborn, Ein \(p\)-adisches Integral und seine Anwendungen, I, Manuscripta Math. 7 (1972), 341-373. · Zbl 0245.10045
[22] L. Washington, Introduction to Cyclotomic Fields, Grad. Texts in Math. 83, Springer, New York, 1982.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.